Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
ONS Guidelines Article

Skin Toxicity: Clinical Summary of the ONS Guidelines™ for Cancer Treatment–Related Skin Toxicity

Kathleen Wiley
George L. Ebanks Jr.
Gary Shelton
Jenna Strelo
Kathryn Ciccolini
CJON 2020, 24(5), 561-565 DOI: 10.1188/20.CJON.561-565

Cancer treatment–related skin toxicities are a frequent and distressing side effect of antineoplastic therapies, especially chemotherapy and targeted therapies. Skin toxicities associated with these therapies can include rashes, hand-foot skin reaction, hand-foot syndrome, and hair loss. These symptoms cause not only physical pain and discomfort but also psychological distress, and they can become a stigma of the patient’s cancer diagnosis. Skin toxicities can cause treatment delays and even discontinuation, which affects clinical outcome. The prevention of toxicities and effective, early management can reduce the risk for distress and treatment delays.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or